Alert archive / Texas / River Flood Warnings in 2009

River Flood Warning 129, NWS Shreveport, LA

October 22, 20095 counties in Texas

NWS Shreveport, LA issued this river flood warning at Oct 22, 2009, 9:29 AM CDT for 5 counties in Texas. It took effect at Oct 29, 2009, 11:01 PM CDT. It was in force for 24 days.

The area

The counties it named.

The facts

Issued
Oct 22, 2009, 9:29 AM CDT (14:29 UTC)
In effect from
Oct 29, 2009, 11:01 PM CDT
Expired
Nov 22, 2009, 10:30 AM CST
In force
24 days
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX

The radar

The Houston radar (KHGX), 176 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Diboll (DIBT2). The gauge peaked at 15.74 ft at Oct 30, 2009, 10:00 PM CDT.

actionminormoderate101510/2210/2310/2410/2510/2610/2710/2810/2910/3010/3111/0111/0211/0311/0411/0511/0611/0711/0811/0911/1011/1111/1211/1311/1411/1511/1611/1711/1811/1911/2011/2111/2211/23
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Oct 22, 9:01 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 22, 9:01 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 AM CDT THU OCT 22 2009

...A QUICK UPDATE TO THE FORECAST WILL BE COMING...

.DISCUSSION...
COLD FRONT CONTINUES TO MAKE STEADY PROGRESS INTO THE FORECAST AREA
THIS MORNING...AND EXTENDS FROM COLLEGE STATION TEXAS TO MOUNT
HERMAN OKLAHOMA AS OF 8 AM.  THE FRONT SHOULD MOVE INTO NORTHWEST
LOUISIANA THIS AFTERNOON...AND THROUGH THE REGION THIS EVENING.
UNTIL THEN...PLENTY OF MOISTURE WILL COMBINE WITH AMPLE LIFT TO
PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT.

FOR THE MOST PART...THE FORECAST PACKAGE LOOKS TO BE IN GOOD SHAPE.
IN LIGHT OF THE HEAVY RAINFALL TOTALS INDICATED BY AREA RADARS
ACROSS EAST TEXAS...I HAVE EXPANDED THE FLASH FLOOD WATCH TO
ENCOMPASS OUR ENTIRE FORECAST AREA.  THE EXPIRATION TIME WILL REMAIN
THE SAME...AND GOOD UNTIL 4 PM.  I HAVE ALSO UPDATED GRIDDED QPF
AMOUNTS BASED UPON THE LATEST GUIDANCE FROM THE HYDROMETEOROLOGICAL
PREDICTION CENTER.

ISC GRIDS HAVE BEEN SENT AND SHOULD BE POSTED TO THE INTERNET.  AN
UPDATED SUITE OF PRODUCTS WILL BE ISSUED SHORTLY.  /21/

&&

.AVIATION...
A COLD FRONT WILL PROGRESS THROUGH THE FOUR STATE REGION THROUGH THE
AFTERNOON AND EARLY EVENING HOURS. WIDESPREAD SHOWERS...ALONG WITH
EMBEDDED THUNDERSTORMS...WILL PERSIST AHEAD OF THE FRONT AS IT MOVES
EASTWARD. WIND GUSTS OF UP TO 25 KTS MAY BE POSSIBLE ACROSS AREA
TERMINALS...ASSOCIATED WITH EMBEDDED THUNDERSTORMS. WINDS WILL SHIFT
TO THE NORTHWEST BEHIND THE FRONT...AVERAGING AROUND 10 KTS.
OTHERWISE...CEILINGS WILL GRADUALLY IMPROVE ACROSS EAST TEXAS FROM
MVFR TO VFR LATE IN THE TERMINAL FORECAST PERIOD. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  50  64  46  74 / 100  30  10  10  10
MLU  74  53  64  46  72 / 100  70  10  10  10
DEQ  66  42  62  38  71 /  80  20  10  10  10
TXK  68  49  63  46  70 /  90  30  10  10  10
ELD  72  49  64  44  71 / 100  50  10  10  10
TYR  69  45  66  48  75 /  90  10  10  10  10
GGG  72  46  65  46  72 /  90  20  10  10  10
LFK  74  48  68  44  77 /  90  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

LA...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: OKZ077.

TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

PUBLIC FORECASTER... D. BUTTS
AVIATION/FIRE WEATHER FORECASTER... MAYEAUX
Hazardous weather outlook, Oct 22, 4:32 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 AM CDT THU OCT 22 2009

ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-230945-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-
432 AM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

HEAVY RAIN ONGOING ACROSS MUCH OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA AND SOUTHWEST ARKANSAS MAY RESULT IN FLASH FLOODING.
ADDITIONAL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE TODAY.
THE RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF FLASH FLOODING...
MAY BE NEEDED TODAY.

ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-230945-
UNION AR-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
432 AM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...MAINLY
EAST OF AN EL DORADO ARKANSAS TO LUFKIN TEXAS LINE. THE MAIN
THREAT WILL BE STRONG WINDS...HOWEVER AN ISOLATED TORNADO CAN NOT
BE RULED OUT. ALSO...HEAVY RAIN IS EXPECTED OVER MUCH OF THE
AREA...WITH POSSIBLE FLASH FLOODING. THE HEAVIEST RAIN WILL BE
CONCENTRATED OVER SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL
LOUISIANA...WHERE ONE TO THREE INCHES OF RAIN MAY OCCUR...WITH
LOCALLY HEAVIER AMOUNTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER TODAY INTO THE EARLY EVENING.

In the hours before

Local storm report, Oct 22, 7:22 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 AM CDT THU OCT 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 AM     FLASH FLOOD      QUITMAN                 32.80N 95.44W
10/22/2009                   WOOD               TX   BROADCAST MEDIA

            SEVERAL ROADS ARE CLOSED THROUGHOUT THE COUNTY DUE TO
            HIGH WATER.

0622 AM     FLASH FLOOD      2 SE NOONDAY            32.22N 95.37W
10/22/2009                   SMITH              TX   BROADCAST MEDIA

            FM2868 CLOSED DUE TO HIGH WATER.

0622 AM     FLASH FLOOD      13 NW LINDALE           32.64N 95.56W
10/22/2009                   SMITH              TX   BROADCAST MEDIA

            CR 455 CLOSED DUE TO HIGH WATER.

0625 AM     FLASH FLOOD      GILMER                  32.73N 94.95W
10/22/2009                   UPSHUR             TX   LAW ENFORCEMENT

            SEVERAL ROADS ARE FLOODED ACROSS THE COUNTY.

&&

15
Special weather statement, Oct 22, 9:22 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT THU OCT 22 2009

TXZ151-153-221500-
PANOLA-SHELBY-
922 AM CDT THU OCT 22 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     PANOLA...
IN EASTERN TEXAS...
     SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     JOAQUIN AND TENAHA...

AT 922 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CENTER...MOVING NORTH AT
20 MPH. SOME WEAK ROTATION WAS DETECTED WITH THIS STRONG THUNDERSTORM
AS IT MOVED NORTHEAST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13
Special weather statement, Oct 22, 9:26 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT THU OCT 22 2009

TXZ153-166-221530-
SAN AUGUSTINE-SHELBY-
926 AM CDT THU OCT 22 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1030 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SHELBY AND SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...NEUVILLE AND SAN AUGUSTINE...

AT 925 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 20 MILES SOUTH OF
CENTER...MOVING NORTH AT 20 MPH. THIS THUNDERSTORM EXHIBITED SOME WEAK
ROTATION AS IT MOVED NORTHEAST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 8:32 PM CDTRiver Flood WarningSHVWood10 days
Oct 22, 2:36 AM CDTAreal Flood AdvisorySHVCamp, Franklin, Smith, Titus, Upshur, Wood3 hr
Oct 22, 5:40 AM CDTAreal Flood AdvisorySHVCamp, Franklin, Morris, Red River, Smith, Titus and 2 more3 hr
Oct 22, 6:01 AM CDTFlash Flood WarningSHVCamp, Franklin, Morris, Smith, Titus, Upshur and 1 more4 hr
Oct 22, 7:30 AM CDTAreal Flood AdvisorySHVBowie, Morris, Red River4 hr
Oct 22, 7:39 AM CDTRiver Flood WarningSHVGregg25 hr
Oct 22, 8:24 AM CDTAreal Flood AdvisorySHVAngelina, Gregg, Harrison, Nacogdoches, Panola, Rusk and 3 more4 hr
Oct 22, 10:52 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur9 days
Oct 22, 10:09 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto, Sabine3 hr
Oct 22, 11:13 AM CDTTornado WarningSHVDe Soto, Red River47 min
Oct 22, 11:34 AM CDTTornado WarningSHVNatchitoches, Sabine41 min
Oct 22, 11:42 AM CDTAreal Flood AdvisorySHVBienville, Claiborne, Natchitoches, Red River, Webster4 hr
Oct 22, 12:05 PM CDTTornado WarningSHVNatchitoches16 min
Oct 22, 12:13 PM CDTFlash Flood WarningSHVBossier2 hr
Oct 22, 12:18 PM CDTTornado WarningSHVNatchitoches27 min
Oct 22, 12:39 PM CDTFlash Flood WarningSHVNatchitoches, Red River111 min
Oct 22, 12:39 PM CDTTornado WarningSHVBienville, Natchitoches, Winn35 min
Oct 22, 1:11 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Winn49 min

Nearby

River Flood Warnings in Texas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.